On the Dependencies of Logical Rules

  • Marc BagnolEmail author
  • Amina Doumane
  • Alexis Saurin
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9034)


Many correctness criteria have been proposed since linear logic was introduced and it is not clear how they relate to each other. In this paper, we study proof-nets and their correctness criteria from the perspective of dependency, as introduced by Mogbil and Jacobé de Naurois. We introduce a new correctness criterion, called DepGraph, and show that together with Danos’ contractibility criterion and Mogbil and Naurois criterion, they form the three faces of a notion of dependency which is crucial for correctness of proof-structures. Finally, we study the logical meaning of the dependency relation and show that it allows to recover and characterize some constraints on the ordering of inferences which are implicit in the proof-net.


Linear logic MLL Proof nets Correctness criterion Contractibility Mogbil-Naurois Criterion Permutability of inferences 


  1. 1.
    Bagnol, M., Doumane, A., Saurin, A.: On the dependencies of logical rules. long version at
  2. 2.
    Howard, W.A.: The formulae-as-type notion of construction. In: Seldin, J.P., Hindley, R. (eds.) To H. B. Curry: Essays in Combinatory Logic, Lambda Calculus, and Formalism, pp. 479–490. Academic Press, New York (1980)Google Scholar
  3. 3.
    Girard, J.Y.: Linear logic. Theoretical Computer Science 50(1), 1–101 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Girard, J.Y.: Interprétation fonctionnelle et élimination des coupures de l’arithmétique d’ordre supérieur. Thèse de doctorat, Université Paris VII (1972)Google Scholar
  5. 5.
    Reynolds, J.C.: Towards a theory of type structure. In: Robinet, B. (ed.) Programming Symposium. LNCS, vol. 19, pp. 408–423. Springer, Heidelberg (1974)CrossRefGoogle Scholar
  6. 6.
    Girard, J.Y.: The system F of variable types, fifteen years later. Theoretical Computer Science 45, 159–192 (1986)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Girard, J.Y.: Proof-nets: the parallel syntax for proof-theory. In: Ursini, A., Agliano, P. (eds.) Logic and Algebra. Lecture Notes In Pure and Applied Mathematics, vol. 180, pp. 97–124. Marcel Dekker, New York (1996)Google Scholar
  8. 8.
    Danos, V., Regnier, L.: The structure of multiplicatives 28, 181–203 (1989)Google Scholar
  9. 9.
    Curien, P.L.: Introduction to linear logic and ludics, part ii (2006)Google Scholar
  10. 10.
    Girard, J.Y.: Le Point Aveugle: Cours de logique. Tome 1, Vers la perfection; Tome 2, Vers l’imperfection. Hermann (2006)Google Scholar
  11. 11.
    Danos, V.: Une application de la logique linéaire à l’ètude des processus de normalisation. (principalement du λ-calcul). Thèse de doctorat, Université Denis Diderot, Paris 7 (1990)Google Scholar
  12. 12.
    Guerrini, S.: Correctness of multiplicative proof nets is linear. In: LICS, pp. 454–463. IEEE Computer Society (1999)Google Scholar
  13. 13.
    Guerrini, S.: A linear algorithm for MLL proof net correctness and sequentialization. Theor. Comput. Sci. 412(20), 1958–1978 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Murawski, A.S., Ong, C.H.L.: Fast verification of mll proof nets via imll. ACM Trans. Comput. Logic 7(3), 473–498 (2006)CrossRefMathSciNetGoogle Scholar
  15. 15.
    de Naurois, P.J., Mogbil, V.: Correctness of linear logic proof structures is NL-complete. Theor. Comput. Sci. 412(20), 1941–1957 (2011)CrossRefzbMATHGoogle Scholar
  16. 16.
    Chaudhuri, K., Miller, D., Saurin, A.: Canonical sequent proofs via multi-focusing. In: Ausiello, G., Karhumäki, J., Mauri, G., Ong, L. (eds.) TCS 2008. IFIP, vol. 273, pp. 383–396. Springer, Boston (2008)Google Scholar
  17. 17.
    Bellin, G., van de Wiele, J.: Subnets of proof-nets in MLL −. In: Girard, Lafont, Regnier (eds.) Advances in Linear Logic, vol. 222, pp. 249–270. CUP (1995)Google Scholar
  18. 18.
    Di Giamberardino, P., Faggian, C.: Jump from parallel to sequential proofs: Multiplicatives. In: Ésik, Z. (ed.) CSL 2006. LNCS, vol. 4207, pp. 319–333. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  19. 19.
    Banach, R.: Sequent reconstruction in LLM - A sweepline proof. Ann. Pure Appl. Logic 73(3), 277–295 (1995)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.IML, Université d’Aix-MarseilleMarseilleFrance
  2. 2.PPS, CNRS, Université Paris Diderot & INRIAParisFrance

Personalised recommendations